Alert archive / Maine / Coastal Flood Statements in 2021

Coastal Flood Statement 13, NWS Gray, ME

November 8, 20215 counties in Maine; Rockingham County, New Hampshire

NWS Gray, ME issued this coastal flood statement at Nov 8, 2021, 4:01 AM EST for 5 counties in Maine; Rockingham County, New Hampshire. It took effect at Nov 8, 2021, 12:00 PM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2021, 4:01 AM EST (09:01 UTC)
In effect from
Nov 8, 2021, 12:00 PM EST
Expired
Nov 8, 2021, 3:00 PM EST
In force
3 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 25 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 9.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2021-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2021-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2315 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

780 
WHUS41 KGYX 080901
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
401 AM EST Mon Nov 8 2021

MEZ023>027-NHZ014-081715-
/O.NEW.KGYX.CF.S.0013.211108T1700Z-211108T2000Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Rockingham-
401 AM EST Mon Nov 8 2021

...COASTAL FLOOD STATEMENT IN EFFECT FROM NOON TODAY TO 3 PM EST
THIS AFTERNOON...

* WHAT...Minor splashover is possible around high tide this
  afternoon due to high astronomical tides and building swells.

* WHERE...In New Hampshire, Coastal Rockingham County. In Maine, 
  Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal York 
  Counties.

* WHEN...From noon today to 3 PM EST this afternoon.

* IMPACTS...Some water on low lying roads and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 08/01 AM     9.6        0.1        0.4        2       None    
 08/01 PM    10.8        1.3        0.5        2       None    
 09/02 AM     9.4       -0.1        0.6        3       None    
 09/02 PM    10.3        0.8        0.5        3       None    
 10/03 AM     9.0       -0.5        0.6        3       None    
 10/03 PM     9.8        0.3        0.4        3       None

Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 08/01 AM     9.2        0.4        0.4        2       None    
 08/01 PM    10.5        1.7        0.5        2       None    
 09/02 AM     9.1        0.3        0.6        3       None    
 09/02 PM    10.2        1.4        0.5        4       None    
 10/03 AM     8.7       -0.1        0.6        3       None    
 10/03 PM     9.6        0.8        0.4        3       None

Portland ME
MLLW Categories - Minor 12.0 ft, Moderate 13.0 ft, Major 14.0 ft
MHHW Categories - Minor 2.3 ft, Moderate 3.3 ft, Major 4.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 08/01 AM    10.5        0.8        0.4        2       None    
 08/01 PM    11.9        2.2        0.6        1       None    
 09/02 AM    10.3        0.6        0.6       2-3      None    
 09/02 PM    11.4        1.7        0.6       3-4      None    
 10/03 AM     9.9        0.2        0.6        3       None    
 10/03 PM    10.7        1.0        0.4        3       None

Boothbay Harbor ME
MLLW Categories - Minor 13.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 3.3 ft, Moderate 4.3 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 08/01 AM    10.2        0.5        0.4        0       None    
 08/01 PM    11.6        1.9        0.6        0       None    
 09/02 AM    10.1        0.4        0.7        0       None    
 09/02 PM    11.2        1.5        0.6        0       None    
 10/03 AM     9.7       -0.0        0.6        0       None    
 10/03 PM    10.5        0.8        0.5        0       None

&&

$$
2 follow-up statements
905 
WHUS41 KGYX 081219
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
719 AM EST Mon Nov 8 2021

MEZ023>027-NHZ014-082000-
/O.CON.KGYX.CF.S.0013.211108T1700Z-211108T2000Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Rockingham-
719 AM EST Mon Nov 8 2021

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT FROM NOON TODAY TO
3 PM EST THIS AFTERNOON...

* WHAT...Minor splashover is possible around high tide this
  afternoon due to high astronomical tides and building swells.

* WHERE...In New Hampshire, Coastal Rockingham County. In Maine, 
  Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal York 
  Counties.

* WHEN...From noon today to 3 PM EST this afternoon.

* IMPACTS...Some water on low lying roads and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 08/01 PM    10.5        1.0        0.2       2-3      None    
 09/02 AM     9.1       -0.4        0.3        4       None    
 09/02 PM    10.0        0.5        0.2        4       None    
 10/03 AM     8.8       -0.7        0.4        3       None    
 10/03 PM     9.6        0.1        0.2       3-4      None    
 11/04 AM     8.2       -1.3        0.0        3       None

Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 08/01 PM    10.2        1.4        0.2        2       None    
 09/02 AM     8.7       -0.1        0.2        4       None    
 09/02 PM     9.9        1.1        0.2        4       None    
 10/03 AM     8.4       -0.4        0.3        3       None    
 10/03 PM     9.4        0.6        0.2        3       None    
 11/04 AM     7.8       -1.0       -0.1        3       None

Portland ME
MLLW Categories - Minor 12.0 ft, Moderate 13.0 ft, Major 14.0 ft
MHHW Categories - Minor 2.3 ft, Moderate 3.3 ft, Major 4.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 08/01 PM    11.5        1.8        0.2       1-2      None    
 09/02 AM    10.1        0.4        0.4       3-4      None    
 09/02 PM    11.0        1.3        0.2        4       None    
 10/03 AM     9.6       -0.1        0.3       3-4      None    
 10/03 PM    10.5        0.8        0.2        3       None    
 11/04 AM     8.8       -0.9       -0.2       2-3      None

Boothbay Harbor ME
MLLW Categories - Minor 13.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 3.3 ft, Moderate 4.3 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 08/01 PM    11.4        1.7        0.4        0       None    
 09/02 AM     9.8        0.1        0.4        0       None    
 09/02 PM    11.0        1.3        0.4        0       None    
 10/03 AM     9.5       -0.2        0.4        0       None    
 10/03 PM    10.3        0.6        0.3        0       None    
 11/04 AM     8.7       -1.0       -0.1        0       None

&&

$$
711 
WHUS41 KGYX 081624
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
1124 AM EST Mon Nov 8 2021

MEZ023>027-NHZ014-082000-
/O.CON.KGYX.CF.S.0013.211108T1700Z-211108T2000Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Rockingham-
1124 AM EST Mon Nov 8 2021

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WHAT...Minor splashover is possible around high tide this 
  afternoon due to high astronomical tides and building swells.

* WHERE...In New Hampshire, Coastal Rockingham County. In Maine, 
  Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal York 
  Counties.

* WHEN...From noon today to 3 PM EST this afternoon.

* IMPACTS...Some water on low lying roads and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 08/01 PM    10.5        1.0        0.2       2-3      None    
 09/02 AM     9.1       -0.4        0.3        4       None    
 09/02 PM    10.0        0.5        0.2        4       None    
 10/03 AM     8.8       -0.7        0.4        3       None    
 10/03 PM     9.6        0.1        0.2       3-4      None    
 11/04 AM     8.2       -1.3        0.0        3       None

Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 08/01 PM    10.2        1.4        0.2        2       None    
 09/02 AM     8.7       -0.1        0.2        4       None    
 09/02 PM     9.9        1.1        0.2        4       None    
 10/03 AM     8.4       -0.4        0.3        3       None    
 10/03 PM     9.4        0.6        0.2        3       None    
 11/04 AM     7.8       -1.0       -0.1        3       None

Portland ME
MLLW Categories - Minor 12.0 ft, Moderate 13.0 ft, Major 14.0 ft
MHHW Categories - Minor 2.3 ft, Moderate 3.3 ft, Major 4.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 08/01 PM    11.5        1.8        0.2       1-2      None    
 09/02 AM    10.1        0.4        0.4       3-4      None    
 09/02 PM    11.0        1.3        0.2        4       None    
 10/03 AM     9.6       -0.1        0.3       3-4      None    
 10/03 PM    10.5        0.8        0.2        3       None    
 11/04 AM     8.8       -0.9       -0.2       2-3      None

Boothbay Harbor ME
MLLW Categories - Minor 13.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 3.3 ft, Moderate 4.3 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 08/01 PM    11.4        1.7        0.4        0       None    
 09/02 AM     9.8        0.1        0.4        0       None    
 09/02 PM    11.0        1.3        0.4        0       None    
 10/03 AM     9.5       -0.2        0.4        0       None    
 10/03 PM    10.3        0.6        0.3        0       None    
 11/04 AM     8.7       -1.0       -0.1        0       None

&&

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Nov 8, 3:58 AM EST, 3 minutes earlier.

Area forecast discussion, Nov 8, 3:58 AM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Gray ME
358 AM EST Mon Nov 8 2021

.SYNOPSIS...
We continue a stretch of very nice late fall weather through the
better part of this week. We may even see temperatures make a
run at 60 degrees for parts of the area midweek. Wednesday will
see at least a small chance for showers, especially in the
mountains, but otherwise a mild day. A stronger storm system
will slowly move towards the area by Friday. A band of rain will
move across the area and usher in a return to cooler and
unsettled weather.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The elongated ridge of high pressure that has been in
control of our weather pattern for the last several days will
continue to bring similar conditions again today. Abundant sunshine
is expected in most places, with the best chance for some afternoon
clouds bring along the Canadian border this afternoon. 925mb temps
will be running about 2 to 3 degrees Celsius warmer than
yesterday, so highs are expected to top out in the upper 50s to
near 60 in most central and southern locations, with mid 50s
farther north.

Swells will begin to build late this morning from a distant ocean
storm, so some minor splashover is possible around this afternoon's
high tide.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Radiational cooling conditions are expected again tonight, but with
the airmass moderating overall lows are not expected to be cool as
the past couple of nights. Clouds will likely increase toward
daybreak across far northern areas, and a stray shower can't be
ruled out either during this time frame. Elsewhere, skies will
likely remain mostly clear through late in the day on Tuesday,
before some clouds begin to arrive from an approaching frontal
boundary. A stray shower is possible across northwestern areas
Tuesday evening from this approaching system.

Tuesday also looks to be the warmest day of the stretch. Increased
west-southwesterly flow ahead of an approaching frontal boundary
should allow for slightly better mixing during the day on Tuesday,
with highs likely topping out in the mid 60s across southern New
Hampshire and southwest Maine. Low 60s are expected elsewhere
outside of the higher terrain.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Overview: The extended will be dominated by a deep and slowly
moving trof after the initially warm start.

Impacts: Primary concern thru the weekend would be if the upper
low over the Great Lakes slows down and prolongs the frontal
band of rainfall over the local area. With moisture transport of
tropical origin some heavy rainfall could be a possibility.

Forecast Details: A weak S/WV trof crosses the area Wed. The
track will be important because to the S of the track some temps
climbing to near 60 is likely Wed afternoon. At this time
guidance favors the higher terrain and I have the highest PoP
there as well.

Branching high pressure noses into the region from the NW by Thu
morning. Given the position of the surface ridge axis I have
undercut NBM low temps by a couple of degrees...as radiational
cooling like the past several nights would be on tap.

By Fri this high shifts Ewd and a deep trof will drop into the
MS River Valley. That will channel Sly flow up the East Coast
from the Bahamas. While the strongest forcing should remain N
and W of the forecast area I do still expect a band of frontal
precip that may be heavy at times. Ensemble guidance at this
time has a strong signal for a rain event in this Fri/Fri night
window...so I have no issue with the categorical PoP the NBM
currently has. Ensemble guidance also shows the bulk of the
precip being a quick hit...with very little individual member
support for much more than 1 inch...and most between 0.5 and 1
inch. The major forecast evolution to watch will be whether the
deep...closed upper low over the Great Lakes remains progressive
or if it slows down. A slower or stalled scenario could prolong
rainfall locally...and lead to higher QPF amounts than are
currently forecast.

As upper low/trof meanders overhead thru the weekend some
unsettled/showery weather will remain in the forecast along with
cooler temps than what we see midweek.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
Short Term...
VFR conditions are expected through Tuesday evening. Some
upper level clouds along the coastline will move away later this
morning, and some mid level clouds between 3000 and 5000ft are
likely at times across far northern areas through tomorrow evening.

Long Term...In general VFR conditions prevail though there are a
couple periods to watch for lower categories. On Wed a passing
wave will bring a chance for SHRA and MVFR or lower conditions.
At this time impacts are more likely in the higher
terrain...including HIE. On Fri the next more organized system
approaches and a cold front with a band of RA looks to cross the
area. Again MVFR or lower conditions are possible...this time
for all terminals.

&&

.MARINE...
Short Term...
High pressure will remain in place across the waters through Tuesday
evening. A long period southeasterly swell will gradually build to
near 5ft through midday Tuesday.

Long Term...Winds and seas look to remain below SCA thresholds
until Fri. Sly flow ahead of the next strong front will build
seas above 5 ft and see frequent wind gusts at least approaching
25 kt.

&&

.TIDES/COASTAL FLOODING...
Some minor splashover is possible around the time of high tide
this afternoon. High astronomical tides will combine with a
building long period swell, possibly causing some minor
splashover.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

NEAR TERM...Clair
SHORT TERM...Clair
LONG TERM...Legro
AVIATION...Clair/Legro
MARINE...Clair/Legro
TIDES/COASTAL FLOODING...Clair
Hazardous weather outlook, Nov 8, 3:20 AM EST, 41 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
320 AM EST Mon Nov 8 2021

MEZ023>028-NHZ014-090830-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Coastal Rockingham-
320 AM EST Mon Nov 8 2021

This Hazardous Weather Outlook is for south central Maine,
southwest Maine and southern New Hampshire.

.DAY ONE...Today and tonight.

Astronomical high tides and increasing swell will likely lead to some
minor splashover and beach erosion around the time of high tide this
afternoon, in addition to water levels very close to flood stage.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-012>014-018>022-033-NHZ001>013-015-090830-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Western And Central Hillsborough-
320 AM EST Mon Nov 8 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-090830-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
320 AM EST Mon Nov 8 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Coastal Flood Statements in Maine, 2021Coastal Flood Statements in New Hampshire, 2021Every coastal flood statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.